| Catalog Number |
03.010.101 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919); Noise, Audible (3273)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024, the patient underwent an orif surgery treating a femoral shaft.During drilling, an abnormal noise was heard, and the drill stopped rotating.The surgeon attempted to detach the drill bit, but was unable to do so, so he drilled manually and inserted a screw.The surgery was completed successfully with a surgical delay of 30 minutes.The patient outcome is stable.After the surgery, the drill bit was able to be detached by a universal t handle.However, the connection part melted, and black resin adhered to the root.No further information is available.This report is for a 4.2mm three-fluted radiolucent drill bit/needle point/145mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: initial reporter's phone number added h4,h6 part# 03.010.101 lot # u373803 manufacturing site: werk selzach logistik supplier: (b)(4).Release to warehouse date: 11 mar 2021 expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: a product investigation was conducted.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that device was stripped from the cutting edges.Additionally, the proximal tip had signs of melting due the interaction of the device and the drill, according with the described in the event description.However no broken condition can be found.Therefore this allegation cannot be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test was not performed due the mating device was not returned.However, it is reasonable to think that the conditions mentioned in the visual analysis confirmed the allegations of noise/vibration and unable to assemble/disassemble condition.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.